Alert archive / New Hampshire / Flash Flood Warnings in 2019
Flash Flood Warning 4, NWS Gray, ME
NWS Gray, ME issued this flash flood warning at Aug 7, 2019, 3:20 PM EDT for Cheshire County, New Hampshire. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2019, 3:20 PM EDT (19:20 UTC)
- Expired
- Aug 7, 2019, 5:39 PM EDT
- In force
- 2 hr
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Flood severity
- None
County Cheshire County, NH
The radar
The Albany radar (KENX), 133 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
603
WGUS51 KGYX 071920
FFWGYX
NHC005-080115-
/O.NEW.KGYX.FF.W.0004.190807T1920Z-190808T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Gray ME
320 PM EDT Wed Aug 7 2019
The National Weather Service in Gray Maine has issued a
* Flash Flood Warning for...
West central Cheshire County in southern New Hampshire...
* Until 915 PM EDT.
* At 320 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Westmoreland, Chesterfield and Hinsdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4290 7253 4292 7252 4295 7253 4297 7251
4297 7248 4298 7246 4298 7243 4295 7241
4286 7244 4282 7254 4287 7256
$$
ARNOTT1 follow-up statement
842
WGUS71 KGYX 072139
FFSGYX
Flash Flood Statement
National Weather Service Gray ME
539 PM EDT Wed Aug 7 2019
NHC005-072147-
/O.CAN.KGYX.FF.W.0004.000000T0000Z-190808T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cheshire NH-
539 PM EDT Wed Aug 7 2019
...THE FLASH FLOOD WARNING FOR WEST CENTRAL CHESHIRE COUNTY IS
CANCELLED...
The heavy rain has ended. Another round of showers or thunderstorms
is possible later this evening, but for now flooding is no longer
expected to pose a threat. Please continue to heed any remaining
road closures.
LAT...LON 4290 7253 4292 7252 4295 7253 4297 7251
4297 7248 4298 7246 4298 7243 4295 7241
4286 7244 4282 7254 4287 7256
$$
MJCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 3:04 PM EDT, 16 minutes earlier.
Area forecast discussion, Aug 7, 3:04 PM EDT, 16 minutes before
Area Forecast Discussion
National Weather Service Gray ME
304 PM EDT Wed Aug 7 2019
.SYNOPSIS...
A cold front will approach from the west this evening with
scattered showers and thunderstorms ahead of it. A few of
thunderstorms could produce strong gusty winds and heavy rain,
especially across New Hampshire. Showers and storms will
continue overnight mainly across western Maine before moving
east Thursday morning. A series of weak troughs will cross the area
Friday through Sunday with a few mountain clouds and scattered
showers. Otherwise dry and less humid weather is expected as an
area of high pressure builds by to our south.
&&
.NEAR TERM /THROUGH TONIGHT/...
Convection is developing to our south and west in response to
daytime heating and with approaching impulse and weak surface
front stretching from Saint Lawrence Valley through the lower
Great Lakes. Modified forecast soundings support strong wind
gusts with the stronger cells...while high precipitable water
values and slow cell movement suggest potential for localized
flooding and ponding of water especially with any training
cells. Activity and severe potential will weaken after dusk
with loss of heating...however flooding threat will continue
along and ahead of the frontal boundary overnight before rain
tapers to scattered showers from west-to-east behind the frontal
boundary and exiting impulse late.
&&
.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
On Thursday scattered convection continues over northern and eastern
sections as the first weak cold front lingers there. Otherwise
widely scattered convection as we await the next impulse and
approaching cold front late Thursday and Thursday evening when
we'll see more scattered convection.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
The 500 MB patter across NOAM will favor troughing over ern
Canada and the NE quadrant of the CONUS, at least into early
next week. This will mean more unsettled conditions and
generally cooler temps. Still, we're not looking at anything too
far from normal for highs, and a few chilly nights are possible.
Friday will see secondary cold front moving thru, which could
produce some SHRA in the mtns, but will likely stay dry closer
to the coast. NW flow will help the coastal plain warm nicely
into the low 80s, with 75-80 in most other areas for highs. A
wave passes across nrn CWA on Saturday and this will bring
another threat for SHRA/TSRA on Saturday, especially in the N
zones. Sunday looks mainly dry at this point with sfc high
nosing in from the W beneath NW flow aloft. Highs will generally
be in the 70s, to around 80 in the S both days, with overnight
lows mostly in the 50s.
Another front approaches early next week, although there is a
lot of uncertainty as to timing and how much of a precip
producer it will be, but there will be a threat for showers
Mon-Tue.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
Short Term /through Thursday Night/...Areas of MVFR in SHRA/TSRA
with lcl IFR psb in fog and stratus tonight. A few +TSRA psb
this evening over southern and western New Hampshire with gusts
to 50 kt. On Thursday...areas of MVFR in sct -SHRA/-TSRA with
lcl IFR psb in cigs and fog. Thursday night...areas of MVFR in
cigs with lcl IFR psb in fog.
Long Term...Mainly VFR, with the exception of sct SHRA/TSRA on
Saturday, mainly at KLEB/KHIE/KAUG. VLy fog will be possible
Fri/Sat night at KHIE/KLEB.
&&
.MARINE...
Short Term /through Thursday Night/...SCA for seas and marginal
wind gusts outside the bays tonight and Thursday for southerly
flow ahead of the first cold front.
Long Term...Could see a few hours of SCA winds/seas on Friday,
bit otherwise should stay blo criteria through Monday.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Small Craft Advisory from 9 PM this evening to 8 PM EDT
Thursday for ANZ150-152-154.
&&
NEAR TERM...Schwibs
SHORT TERM...Schwibs
LONG TERM...CempaHazardous weather outlook, Aug 7, 2:19 PM EDT, 1 hour 1 minute before
Hazardous Weather Outlook National Weather Service Gray ME 219 PM EDT Wed Aug 7 2019 NHZ013-014-081830- Interior Rockingham-Coastal Rockingham- 219 PM EDT Wed Aug 7 2019 This Hazardous Weather Outlook is for southern New Hampshire. .DAY ONE...This Afternoon and Tonight. Thunderstorms will develop this afternoon in advance of a cold front. A few storms may be strong with gusty winds and heavy rain. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. More scattered thunderstorms are possible on Thursday evening as a secondary cold front crosses the region. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NHZ007-008-011-012-015-081830- Sullivan-Merrimack-Cheshire-Eastern Hillsborough- Western And Central Hillsborough- 219 PM EDT Wed Aug 7 2019 ...SEVERE THUNDERSTORM WATCH 561 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for New Hampshire, central New Hampshire and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Thunderstorms will develop this afternoon in advance of a cold front. A few storms may be severe with damaging winds. Additionally the storms may produce heavy rain. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. More scattered thunderstorms are possible on Thursday evening as a secondary cold front crosses the region. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. MEZ007>009-012>014-018>028-NHZ001>006-009-010-081830- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Northern Coos-Southern Coos-Northern Grafton-Northern Carroll- Southern Grafton-Southern Carroll-Belknap-Strafford- 219 PM EDT Wed Aug 7 2019 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, central New Hampshire and northern New Hampshire. .DAY ONE...This Afternoon and Tonight. A few thunderstorms are possible through evening and may contain gusty winds and heavy rain. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. More scattered thunderstorms are possible on Thursday evening as a secondary cold front crosses the region. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. ANZ150>154-081830- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 219 PM EDT Wed Aug 7 2019 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Aug 7, 2:44 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Gray ME
244 PM EDT Wed Aug 7 2019
NHZ011-071945-
Cheshire-
244 PM EDT Wed Aug 7 2019
...A STRONG THUNDERSTORM WILL AFFECT CHESHIRE COUNTY...
At 244 PM EDT, a strong thunderstorm was located over Brattleboro,
moving northeast at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Keene, Winchester, Dublin, Harrisville, Nelson, Marlborough, Gilsum,
Hinsdale, Roxbury, Sullivan, Alstead, Westmoreland, Swanzey, Surry,
Chesterfield, Walpole and Marlow.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4290 7253 4292 7252 4295 7253 4298 7246
4300 7246 4300 7244 4303 7246 4304 7246
4315 7231 4292 7205 4278 7251 4281 7254
4287 7256
TIME...MOT...LOC 1844Z 239DEG 18KT 4286 7255
ARNOTTThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:44 PM EDT | Special Weather Statement | GYX | Cheshire | 61 min |
| Aug 7, 3:09 PM EDT | Areal Flood Advisory | GYX | Cheshire | 3 hr |
| Aug 7, 3:46 PM EDT | Special Weather Statement | GYX | Belknap, Merrimack, Strafford | 59 min |
| Aug 7, 3:50 PM EDT | Severe Thunderstorm Warning | GYX | Strafford | 28 min |
| Aug 7, 4:48 PM EDT | Areal Flood Advisory | GYX | Belknap, Merrimack | 117 min |
| Aug 7, 5:02 PM EDT | Special Weather Statement | GYX | Carroll, Grafton | 58 min |
| Aug 7, 5:20 PM EDT | Special Weather Statement | GYX | Rockingham | 40 min |
| Aug 7, 5:47 PM EDT | Severe Thunderstorm Warning | GYX | Carroll | 43 min |
| Aug 7, 5:58 PM EDT | Flash Flood Warning | GYX | Carroll | 2 hr |
| Aug 7, 6:00 PM EDT | Special Weather Statement | GYX | Rockingham | 45 min |
| Aug 7, 6:38 PM EDT | Special Weather Statement | GYX | Rockingham | 37 min |
| Aug 7, 7:34 PM EDT | Special Weather Statement | GYX | Cheshire, Hillsborough | 56 min |
| Aug 7, 7:59 PM EDT | Areal Flood Advisory | GYX | Coos | 2 hr |
Nearby
Flash Flood Warnings in New Hampshire, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.